When I was 18 I started taking Neovletta - the equivalent of Microgynon - and had no side effects aside from the fact that I suddenly managed to shift some of the kilos that I had not been able to before. I thought nothing of it and thought maybe it was because I was having sex.
Then I came off of the pill.
Over the last 2 years I have put on 12 kilos. My eating habits have not changed and if anything have become healthier; I exercise regularly, I have a very healthy balance, and I have no medical problems that I am aware of. My periods are (very) regular and I am completely at a loss as to how I could possibly be gaining weight let alone not losing it. It has been incredibly, incredibly depressing for me and I am at my wits end.
There are only two things that I know for sure have changed: I stopped having sex and I stopped taking the pill. I have also moved country, but don't really consider this a factor in weight gain.
Is it possible that coming off of the pill has caused me to gain weight, even if not directly but by my hormones not being regulated any more? I mentioned it to my GP but I was brushed aside. I am considering going back on the pill purely to see whether it works and, if it does, going back and asking why.
The opinions expressed in WebMD User-generated content areas like communities, reviews, ratings, or blogs are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. User-generated content areas are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service, or treatment.
Do not consider WebMD User-generated content as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.